Stories & experiences

NeverNeverEVER
7
Stories
15/06/2013
Joined

I awoke at 2 am to being punched in my head

Posted in Quit experiences 21 Jul 2013
7 Comments

Hubby was having a nightmare. He has been on champix for about 2 weeks and no smokes for 3 days. His nightmare was so violent he was lashing out in his sleep - unfortunatly it was my head he was hitting.  Scared the jeebies out of both of us.

I am now terrified to sleep beside him whilst he is on champix.

The last time he tried champix was over 2 years ago and the same thing happened back then.

Is this normal?

Report abuse

7 Comments

Showing oldest to newest. Swap comments order
  • eric, Western NSW July 21, 2013 | 12:52
    it would appear champix does not agree with your husband if this has happened before just go and see your doctor,people on this website are not health professionals i certainly would be worried, well all the best.
  • NeverNeverEVER July 21, 2013 | 12:56
    I was more questioning if other people using champix have experienced this - not a professional opinion. I am really scared of sleeping beside him - he is normally a very placid man.
  • NeverNeverEVER July 21, 2013 | 13:05
    I was more questioning if other people using champix have experienced this - not a professional opinion. I am really scared of sleeping beside him - he is normally a very placid man.
  • kavie, Murrumbidgee July 21, 2013 | 13:12
    Hi there, I am now 2 weeks on champix. The first day I had a massive headache but then started taking it with my meals. So far I haven't any problems and even quit 3 days before my actual date. Go and speak to your pharmacist because they can tell you what's happening. the same thing happened to someone I know & the just halved the dosage because it was too much for her BUT everyone is different & I think your pharmacist is the best to talk to & it doesn't cost you anything. Good luck to both of you
  • JackGarner July 21, 2013 | 13:20
    Hi NNE - Vivid, somewhat intense nightmares are a documented and fairly 'normal' aspect of Champix, but they are inconsistent. He probably won't have dreams like that all the time, but certainly for the first few weeks it should be an expected side effect.
    You need to put this in perspective - you know your husband is not an abusive serial killer. He is on a medication that may save his life and unfortunately, it has some awkward side effects. Many people (including myself) had those same side effects.
    If the two of you can manage it, try to sleep apart for a couple of weeks and see how your husband's dreams settle. I no longer have lurid nightmares (stopped around week 4) so hopefully you should also find it's a passing concern.
    Jack
  • NeverNeverEVER July 21, 2013 | 19:11
    Thanks Kavie - i shall pop down to the chemist tomorrow and ask

    I broke my rib a few weeks ago, so waking up in the middle of the night being punched was a real shock. He was dreaming that the people from 'Lost' the TV show - were dragging him out of his car lol so he was punching his way thru them. My eye and jaw are now aghh on top of the rib grr but good thing is 'I still not have had a smoke'

    Hey Jack - i have asked him not to sleep in our bed for a few weeks till this settles for him - he has agreed and very happily, that i just do not need to be beaten up in my sleep lol

    The benefits will far outweigh the negative - the pair of us being non smokers will be awesome
  • A+E Guy, Sydney July 21, 2013 | 19:28
    It happened to a friend of mine so she was switched from Champix to Zyban which made all the difference!

You need to register or log in to leave a comment.